Doctor insights on:
Do Hives Get Progressively Worse
No: For people that have had hives for a long period of time (more than a couple months) they may get better and worse in intensity off and on, but don't usually worsen steadily or progressively. However, they may continue for a long time, which can be frustrating. Usually, we can find a combination of medicines that controls most hives, but it can take some trial and error to find what works. ...Read moreSee 1 more doctor answer
Vasodilation : Alcohol has drug effect making more blood to be pumped to the skin by dilating blood vessels in the skin ( vasodilation). With hives you have leaky blood vessels in the skin and the more fluid you pump into a leaky pipe the more it leaks. Over heating, exercise, taking a hot shower and eating spicey food will do the same thing. ...Read more
Do non-ige pseudoallergies get worse over time? I've had hives for 4 years; now know it is nsaid-related, but it hasn't worsened. Always mild hives.
Chronic urticaria: Chronic urticaria is not always allergy related and can worsen with nsaids. In some cases it can be autoimmune. It is good that it has remained stable over the years and mild. A daily antihistamine should control the symptoms. It can go through flares from time to time and can remit on its own also. ...Read more
Do allergic reactions really get worse with each exposure?Allergist said if I have only hives for reactions, chances are good it will stay only hives.
Everytime I get bit by a mosquito I break out on my inner thighs.Bit lately it's been worse. I'm. It sure if its mosquitoes at this point sometimes I wake up and my inner thighs is filled with hives sometimes they appear and leave within the same hou?
I have hives and don't have insurance to go to the doctor to get it treated. Will coritzone-10 help with the itching or make it worse?
I have been getting hives for the past 3 days now and they seem to get worse each time. I'm taking prednisone & 2 antihistamines. What else can I do?
No scratching: Think about everything you've eaten or been exposed to in the last 3 days or viral symptoms. Sometimes they are idiopathic. Ask your doctor to check your blood counts, ANA, thyroid function if they persist and become chronic. Some dermatologists advise zantac (ranitidine) as an H1 blocker which can enhance histamine blockade of antihistamines. Singular is another idea. Aveeno oatmeal baths, cut fingernails. ...Read moreSee 2 more doctor answers
Chronic hive sufferer whose hives get worse w nsaids. I need aspirin for variety of reasons. Dr wants to desensitize me, now that i'm on xyzal (levocetirizine). Safe?
Can taking allegra, zyrtec, and Benadryl (diphenhydramine) at the same time cause you to have worse allergies and also get hives?
No: It is not advisable to take 2 or more antihistamines together without md supervision. Taking multiple antihistamines together will not cause increased allergy symptoms or hives and if used properly under md supervision multiple antihistamines can control difficult to treat symptoms. ...Read moreSee 1 more doctor answer
Can a latex allergy get significantly worse? I used to only get a rash, but recently i broke out in hives(all over) w/ trouble breathing....
It can get worse: Sounds like you need to see an allergist for a treatment plan. ...Read more
6yr old son has mild cold urticaria, but getting worse-why? Didnt expect it to get worse-suggestions? No hives but swollen itchy skin. Takes benadryl (diphenhydramine).
Needs a good work up: Thyroid disease and sarcoidosis may be associated with skin problems. So there is more than simple allergy. Also, the drug of choice for cold-induced urticaria (if this is really the case for him), is not diphenhydramine (Benadryl) but cyproheptadine (Periactin), Still, needs to see a Board-certified allergist-immunologist. ...Read moreSee 3 more doctor answers
Do I have an ulcer? Everytime I eat my stomach hurts. At times I have no appetite to eat. I get nauseous and my hives have been getting worse.
Possible relation: Between hives and stonach aches/heartburn, some hypothesize that helicobacter pylori infection which causes GERD or peptic ulcer is a hidden cause for chronic hives, see your doctor to start your management, might refer you to an Allergist/Gastroenterologist, goodluck ...Read more
Have occasional mild hives that get worse with ibuprofen. don't know if this means i have ibuprofen allergy. if so, am i allergic to aspirin too?
How can I get tested for an allergy if i can't be off prednisone long enough to have my system clear out? I recently got bronchitis.Doc put me on tessalon & an azmacort inhaler.The next day, i had hives. The next day, worse.Next day hives & swollen lips
No need: What you are describing is not necessarily an allergy. Some individuals develop hives when they acquire a viral infection. Allergy testing is of no value in this case. You can always have a rast blood test, which is inferior to the skin test, but i still do not see the need for it in your case. The hives should subside once the infection resolves. ...Read moreSee 1 more doctor answer
Why does dermatographic (or idiopathic chronic) urticaria tend to get worse at night / before & during sleep? When I wake up, it's much less severe.
Chronobiology: When one wakes up, the body is pumped with with epinephrine( norepinephrine) and steroid to prepare for hunting or gathering. These agents need to be mostly shut off at night to allow you to fall asleep . Since both of these agents counter itching and hives, they can account for what you have observed. There may be other factors involved but this is the simplest explanation. ...Read more
I have had chronic urticaria (for over 2 years), have had fluctuating thyroid results (also high antibody levels) with a family history of hypothyroidism. I also get ill frequently and often get severe fatigue for no specific reason but is worse on exerti
See internist: If you are taking enough thyroid pill, your fatigue is not related to it. Are you taking something like hydroxyzine or benadryl for your hives? If yes, these are the likely cause for your fatigue. You need to get a workup to rule out anemia and possibly another autoimmune disease or asthma. A recent study found that nearly 20% of all cases of fatigue are related to depression. ...Read more
An allergic reaction: Hives occur when mast cells release histamine. Histamine makes nearby nerve endings fire causing the sensation of itching & iincreasing blood flow causing redness. Small veins leak plasma (the liquid part of blood) causing local edema - that's the white bump. Hives lasting 6 weeks or less are usually caused by a virus or an allergic reaction to a food, medication, insect bite or sting. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Hives progressively worse
- Could my cough get progressively worse if i have emphysema
- Do bunions get worse?
- Do hemorrhoids get worse?
- Do lesions get worse?
- Astigmatism progressively worse
- Glasses eyes progressively worse
- Do allergic reactions get worse?
- Does astigmatism get progressively worse?